Alert archive / New Jersey / Coastal Flood Advisories in 2011
Coastal Flood Advisory 33, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood advisory at Aug 30, 2011, 9:28 PM EDT for Burlington County, Camden County, Gloucester County, New Jersey; Delaware County, Philadelphia County, Pennsylvania. It took effect at Aug 31, 2011, 2:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2011, 9:28 PM EDT (01:28 UTC)
- In effect from
- Aug 31, 2011, 2:00 AM EDT
- Expired
- Aug 31, 2011, 5:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Delaware County, PA, Philadelphia County, PA
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
392 WHUS41 KPHI 310128 CFWPHI URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 928 PM EDT TUE AUG 30 2011 NJZ017>019-PAZ070-071-310900- /O.NEW.KPHI.CF.Y.0033.110831T0600Z-110831T0900Z/ GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 928 PM EDT TUE AUG 30 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 AM EDT WEDNESDAY. * LOCATION...TIDAL PORTIONS OF THE DELAWARE RIVER. * COASTAL FLOODING...AREAS OF TIDAL FLOODING ARE EXPECTED WITH THE EARLY MORNING HIGH TIDE WEDNESDAY. THE EFFECTS SHOULD BE SIMILAR TO THOSE OF THIS PAST TUESDAY AFTERNOON. * TIMING...HIGH TIDE OCCURS GENERALLY BETWEEN 2 AM AND 5 AM WEDNESDAY. THE TIME OF HIGH TIDE AT PIER 11 IN PHILADELPHIA IS 343 AM. HIGH TIDE OCCURS EARLIER DOWN RIVER...AND LATER UP RIVER. * IMPACTS...THE MORE FLOOD PRONE AREAS COULD EXPERIENCE MINOR TIDAL FLOODING. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD CLOSURES. USUALLY...THE MOST VULNERABLE ROADS WILL FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIR. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DRAG
1 follow-up statement
035 WHUS41 KPHI 310855 CFWPHI URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 455 AM EDT WED AUG 31 2011 NJZ017>019-PAZ070-071-311000- /O.EXP.KPHI.CF.Y.0033.000000T0000Z-110831T0900Z/ GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 455 AM EDT WED AUG 31 2011 ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... THE HIGH TIDE CYCLE FOR THE ADVISORY AREA HAS PASSED...AND TIDE HEIGHTS ARE HEADED DOWN. $$ HAYES
What forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Aug 30, 6:33 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 30, 6:33 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 633 PM EDT TUE AUG 30 2011 .SYNOPSIS... HIGH PRESSURE WILL SLOWLY MOVE EASTWARD ACROSS THE MID ATLANTIC REGION, INFLUENCING OUR WEATHER THROUGH THE REST OF THE WEEK. MEANWHILE, A WEAK UPPER TROUGH IS FORECAST TO CROSS THE AREA ON THURSDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE WEST FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... UPDATED AFD WITHDRAWS THE CFW FROM THE AFD. HIGH PRESSURE WILL CREST OVER THE REGION TONIGHT...PROVIDING CALM WINDS AND CLEAR SKIES. TEMPERATURES WILL BOTTOM OUT IN THE LOW 50S NORTH AND IN THE UPPER 50S SOUTH, WITH SLIGHTLY WARMER LOWS (LOW 60S) IN URBAN AREAS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... AS THE HIGH PRESSURE SYSTEM CONTINUES TO DRIFT EAST...A SOUTHWESTERLY FLOW WILL BEGIN TO DEVELOP LATER ON WEDNESDAY. HOWEVER, WIND SPEEDS WILL GENERALLY BE IN THE 5 TO 10 MPH RANGE. WITH SUCH LIGHT WINDS AT BOTH THE SURFACE AND ALOFT...A SEA BREEZE AT THE SHORE WILL KEEP HIGH TEMPERATURES THERE IN THE UPPER 70S. ELSEWHERE...TEMPERATURES WILL GENERALLY MAX OUT IN THE LOW TO MID 80S, WITH TEMPERATURES IN THE SOUTHERN POCONOS IN THE MID TO UPPER 70S. A BLEND OF MAV/MET GUIDANCE WAS USED TO POPULATE THE NDFD. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL SLOWLY MOVE OFF TO THE EAST LATE WEDNESDAY INTO THURSDAY. MEANWHILE, A WEAK UPPER LEVEL TROUGH WILL MOVE THROUGH OUT AREA ON THURSDAY. THERE IS NOT MUCH MOISTURE ASSOCIATED WITH THIS TROUGH AND IT DOESN'T LOOK LIKE WE WILL SEEM MUCH PRECIPITATION FROM IT. HOWEVER, A SHORTWAVE MAY ROTATE AROUND THE BASE OF THE TROUGH AND WHEN COMBINED WITH THE RETURN FLOW FROM THE HIGH AS IT MOVES OFFSHORE, WE MAY START TO SEE SOME CONVECTION DEVELOP ACROSS OUR AREA. THIS LOOKS TO BE MAINLY CONFINED TO THE NORTHERN INLAND AREAS AS THE ONSHORE FLOW SHOULD HELP TO LIMIT CUMULUS DEVELOPMENT ALONG THE COASTAL AND NEARBY AREAS. THE INCREASED CLOUD COVER ON THURSDAY SHOULD HELP TO LIMIT SURFACE HEATING AND IN TURN KEEP THE TEMPERATURES A BIT COOLER. THE SURFACE HIGH IS EXPECTED TO REMAIN ALONG THE MID-ATLANTIC COAST THROUGH THE EARLY PART OF THE WEEKEND, WITH THE UPPER TROUGH HANGING AROUND AS WELL. THE UPPER LEVEL PATTERN STARTS RIDGING INTO OUR AREA ON FRIDAY BUT BY SATURDAY STARTS TO FLATTEN OUT. A SURFACE FRONT, ATTACHED TO A LOW PRESSURE SYSTEM WELL TO OUR NORTH, WILL ALSO BE APPROACHING FROM THE WEST ON FRIDAY. THIS SLOW MOVING FRONT WILL BRING A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS LATER ON SATURDAY AND INTO SUNDAY. THE FRONT APPEARS TO STALL ACROSS THE DELMARVA, PARTLY ATTRIBUTED TO THE FLAT UPPER FLOW, WHICH IN TURN COULD KEEP THE WEATHER UNSETTLED INTO THE EARLY PART OF THE WEEK. A STRONGER LOW PRESSURE SYSTEM THEN MOVES OVER THE GREAT LAKES REGION EARLY IN THE WEEK, BRINGING MORE CHANCES FOR SHOWERS AND THUNDERSTORMS TO OUR AREA. TEMPERATURES WILL RELATIVELY CLOSE TO NORMAL THROUGH THE WEEKEND BEFORE FALLING BELOW NORMAL TO START THE NEW WEEK. IT LOOKS TO BE WARM ON THURSDAY BUT THEN COOL DOWN A FEW DEGREES FOR FRIDAY AS MORE CLOUDS MOVE INTO THE REGION. SATURDAY WILL BE SIMILAR TO FRIDAY BUT SUNDAY SHOULD WARM UP A FEW DEGREES AS WARM AIR MOVES INTO THE REGION AHEAD OF THE FRONTAL BOUNDARY. BEHIND THE FRONT, TEMPERATURES COOL OFF SEVERAL DEGREES AND RIGHT NOW MONDAY LOOKS TO BE AROUND 5 DEGREES BELOW NORMAL. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. WITH HIGH PRESSURE CRESTING OVER THE CWA TONIGHT...LIGHT WINDS AND CLEAR SKIES ARE EXPECTED AT ALL TAF SITES. GUIDANCE IS NOT SUGGESTING FOG...BUT GIVEN THE WET GROUND, A SLIGHT RESTRICTION (4SM) HAS BEEN MAINTAINED IN A TEMPO GROUP AT RDG AND MIV JUST IN CASE. LIGHT AND VARIABLE WINDS WILL GRADUALLY GIVE WAY TO A SOUTHWESTERLY FLOW WEDNESDAY AFTERNOON IN RESPONSE TO THE HIGH PRESSURE SYSTEM DRIFTING EAST. BOTTOM LINE...VFR CONDITIONS TONIGHT AND WEDNESDAY. OUTLOOK... VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THURSDAY. A CHANCE FOR LOWER CEILINGS AND VISIBILITIES WILL BE POSSIBLE IN SHOWERS/THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. VFR CONDITIONS RETURN FOR FRIDAY WITH ANOTHER CHANCE FOR RESTRICTIONS OVER THE WEEKEND AND INTO EARLY NEXT WEEK. && .MARINE... 4 FOOT SEAS THIS EVENING WILL GRADUALLY DIMINISH TO 3 FOOT SEAS AS CALMER CONDITIONS CONTINUE TO ESTABLISH THEMSELVES OVER THE FORECAST WATERS IN THE WAKE OF HURRICANE IRENE. LIGHT AND VARIABLE WINDS ARE EXPECTED OVERNIGHT...WITH A GENERAL SOUTHEASTERLY FLOW DEVELOPING ON WEDNESDAY IN THE 5 TO 10 KT RANGE IN RESPONSE TO THE SURFACE HIGH DRIFTING OFFSHORE. NO FLAGS ARE EXPECTED. OUTLOOK... HIGH PRESSURE IS EXPECTED TO CONTINUE BRINGING RELATIVELY TRANQUIL CONDITIONS TO OUR AREA WATERS THROUGH THURSDAY. AN EASTERLY FLOW DEVELOPS AS THE HIGH PUSHES OFFSHORE WHICH COULD BRIEFLY INCREASE SEAS. WE DON'T ANTICIPATE THAT SEAS WILL REACH 5 FEET AS THE EASTERLY FLOW DOES NOT LOOK PROLONGED ENOUGH AT THIS TIME. THE EASTERLY FLOW THEN CONTINUES ON FRIDAY WHICH MAY HELP TO BRING SEAS UP TO 5 FEET. GUIDANCE CONTINUES TO KEEP SEAS BELOW SMALL CRAFT CRITERIA THROUGH FRIDAY BUT WITH THE PROLONGED FETCH SEAS MAY APPROACH CRITERIA AND SMALL CRAFT MAY BE NEEDED. THE SLOW MOVING COLD FRONT APPROACHES FROM THE WEST ON FRIDAY AND WINDS AHEAD OF THE BOUNDARY SHOULD START TO SHIFT OUT OF A MORE SOUTHERLY DIRECTION. IF SEAS SHOULD REACH 5 FEET THIS SHIFT IN THE WIND DIRECTION MAY KEEP THEM THERE A BIT LONGER. THE FRONT MOVES THROUGH LATE SATURDAY OR SUNDAY WITH THE SOUTH TO SOUTHWEST FLOW BECOMING MORE WESTERLY THROUGH MONDAY. WINDS ARE NOT EXPECTED TO REACH SMALL CRAFT CRITERIA THROUGH THE WEEKEND. && .HYDROLOGY... THE DELAWARE RIVER IS BELOW FLOOD STAGE...AND FALLING STAGES ARE EXPECTED OVER THE NEXT SEVERAL DAYS. IN NEW JERSEY...ALL STREAMS AND RIVERS HAVE CRESTED, ALTHOUGH MANY GAGE LOCATIONS WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT FEW DAYS BEFORE FALLING BACK INTO THEIR BANKS. PLEASE SEE RIVER FLOOD PRODUCTS FOR MORE DETAILS. && .TIDES/COASTAL FLOODING... THE DELAWARE RIVER AT PHILADELPHIA PIER 11 WAS 8.42 FEET (8.2 FEET PRODUCES MINOR FLOODING). COASTAL FLOOD ADVISORY EXPIRED AT 5 PM. NEXT HIGH TIDE AT PHILADELPHIA IS 337 AM WEDNESDAY. ANOTHER ADVISORY MAY BE NEEDED AT THAT TIME FOR TWO REASONS. FIRST, THE NEXT ASTRONOMICAL HIGH TIDE IS HIGHER. SECOND, THE FRESH WATER FLOW FROM FURTHER UPSTREAM REMAINS RATHER HIGH. && .RIP CURRENTS... WITH HIGH PRESSURE MOVING OVER THE COASTAL WATERS...THE RIP CURRENT RISK FOR WEDNESDAY APPEARS LOW. && .EQUIPMENT... THE FORT DIX, NEW JERSEY /KDIX/ DOPPLER RADAR IS OUT OF SERVICE UNTIL FURTHER NOTICE. HOWEVER...PARTS HAVE ARRIVED AND ELECTRONIC TECHNICIANS CONTINUE TO WORK ON THE PROBLEM. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG/MIKETTA NEAR TERM...DRAG/MIKETTA 633P SHORT TERM...MIKETTA LONG TERM...MEOLA AVIATION...DRAG/MEOLA/MIKETTA MARINE...DRAG/MEOLA/MIKETTA HYDROLOGY... TIDES/COASTAL FLOODING... RIP CURRENTS... EQUIPMENT...
Hazardous weather outlook, Aug 30, 6:25 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 625 PM EDT TUE AUG 30 2011 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-311200- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 625 PM EDT TUE AUG 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-311200- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 625 PM EDT TUE AUG 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-311200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 625 PM EDT TUE AUG 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ..UPDATE TO WITHDRAW THE COASTAL FLOOD ADVISORY HEADLINE..
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 11:12 AM EDT | Coastal Flood Advisory | PHI | Burlington, Camden, Gloucester | 7 hr |
Nearby
Coastal Flood Advisories in New Jersey, 2011Coastal Flood Advisories in Pennsylvania, 2011Every coastal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.